MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3142
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to microline surgical, inc.An investigation cannot be performed at this time.
 
Event or Problem Description
Male patient in the or for a laparoscopic right inguinal hernia repair.During the procedure, the surgeon fired the handpiece of the laparoscopic scissors prior to using them on the patient.When he did that, the handpiece arced and caused a spark and smoke to come from the tip of the handpiece, which burned through the rubber insulation on the side.The instrument was immediately removed and a new scissor tips and handle were obtained.The procedure continued as planned.

Brand Name
RENEW ENDOCUT SCISSOR TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8741259
Report Number1223422-2019-00016
Device Sequence Number16762559
Product Code GEI
UDI-Device Identifier00811099010005
UDI-Public00811099010005
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number3142
Device Catalogue Number3142
Device Lot Number00145497
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR